MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 SUMMIT DUOFIX TAP SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 SUMMIT DUOFIX TAP SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Cyst(s) (1800); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Osteolysis (2377); Fibrosis (3167); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 08/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient alleges significant pain, injury caused by metallosis, metal wear, metal poisoning, loss of enjoyment of life, and limitation of daily activities.Damages were due to the defects and unreasonable danger from the system.Moreover, patient suffered injury to his muscle and tissue, additional scar tissue formation, pseudotumor excision and now has a hip replacement with decreased longevity.In addition, patient incurred lost earning potential.Experienced and suffered mental pain, emotional trauma and distress and is likely to suffer continued both injuries and damages including but not limited to past, present and future physical and mental pain and suffering, physical disability and past present and future medical, hospital, rehabilitative and pharmaceutical expenses and other related damages.Doi: (b)(6) 2010.Doe/dor: (b)(6) 2022.Affected side : unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2 (dob, age), a3, b5, d4 (lot, udi), d10, h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: a1, d1, d2a, d2b, d4 (catalog).
 
Event or Problem Description
Medical records received and stated that the affected side is the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, b5, h6 health effect - clinical code if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.In addition to what was previously reported.Medical records noted that there was a 24 mm long focus osteolysis in the proximal femur with medially with some fluid in the pseudo capsule posterior to the greater trochanter.Periacetabular soft tissue noted a hyperblastic fibrosynovial tissue with fibrous cyst wall and degenerative features and focal foreign body giant cell reaction pigmented macrophages, organizing fat necrosis and fibroxanthomantous reaction with chronic inflammation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ5 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15889683
Report Number1818910-2022-24017
Device Sequence Number5284267
Product Code LPH
UDI-Device Identifier10603295060161
UDI-Public10603295060161
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Model Number1570-12-110
Device Catalogue Number157012110
Device Lot NumberEH9EK1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer03/01/2023
03/21/2023
08/21/2023
09/27/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date03/20/2023
03/21/2023
08/29/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNK HIP FEMORAL HEAD METAL C-STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight104 KG